See Alike in...

Alike App

Browser

grp

744d

my son developed pots syndrom after covid. Besides the palpitations he gets headaches, burning in the face and ears, becomes aggressive and after is crying. His mood swings to extremes in one day. He refuses to take any meds. Can anyone give any suggestions what can be done.

Top reply
    • WWW

      743d

      Salt tablets

    • WWW

      743d

      Salt tablets

    • CoffeeAndDogs

      743d

      Living a healthy lifestyle can help some. Good sleep, low stress, good diet and intaking lots of fluids and electrolytes.

      • grp

        743d

        @CoffeeAndDogs thanks! Doing that already! Stress is harder to control with that problem. Everything seems hopeless.

    • moonquail

      744d

      Also, in time he will realize his need for medication. I would not force it on him right away. If he is under 18 I realize you have the legal right to, but I don’t believe it is ok to force medication on children unless it’s a critical situation. How long has this been going on? There are very safe medications like beta-blockers to help POTS. Atenolol is great. There’s also a newer medication, Corlanor, which is incredible at treating POTS, but not all doctors prescribe it because it’s new to the states (Europe has used it to treat POTS for 15 years). Again, hopefully he comes to the medication decision on his own. But you are his parent and know the right decision to make.

      • grp

        743d

        @moonquail 🙏❤️

    • moonquail

      744d

      These are very frustrating symptoms to live with, especially when a person has to learn to live with them after not having them your whole life. Be patient with him. Consciously or subconsciously, your son is processing and grieving his healthy life and trying to understand how to live with his new life as someone who is chronically ill. When I had to grieve my health because of other diagnoses I cried and got angry. I was in my early 20, he sounds like he’s still in his teens? That is even harder because of all of the other changes going on. The Pandemic itself has been so hard on everyone, especially teens. The isolation and transitions and how it has deeply affected their coming-of-age. Just try to be as patient, gentle, and loving with him as he tries to figure out this new life he has. POTS is a really crappy diagnosis and way to live and it’s important for him to know that not everything in his life is changing even when everything inside of him is. ❤️

      • grp

        743d

        @moonquail 🙏❤️

    • WWW

      744d

      I have tachycardia but sounds like a different kind because I never had those symptoms you listed, besides heart palpitations - a high pulse rate around 130. With Altenenol my pulse rate is around 70. My cardiologist said with (untreated) tachycardia the heart will eventually wear itself out and stop beating on its own. That is fatal. It's treatable, so not seeing a specialist for ECG's etcetera and not handling the condition properly (before it worsens) with medication is reckless and irresponsible. Knowledge is key and fear or carelessness can be fatal. Preventative medical care and acting fast to find out what treatments are available saves lives. I have muscular dystrophy, I sure wish there was an option for treatment and a cure but there isn't either! One who is fortunate to get medical help and refuses for any reason, be it fear, ignorance, or whatever is truly nonsensical to me. If your son is a minor then don't give him the choice to refuse. If an adult, well or sounds like he needs intervention by a mental health professional. My depression has made me selfish in the past. I try to keep up on my mental physical health to the best of my ability so that I don't hurt my loved ones. I can't blame my depression for not showing up, taking care of my body and so forth. We all must have self-love, to continue to work on improving ourselves, do our best, take accountability and be responsible. Its adulting. It isn't easy but sure as heck beats taking the easy way out giving up. Be patient, give/show more love, don't abandon your child no matter their age because being there means everything. I believe with love and kindness all things are possible. I'm cheering for both of you. 🤗💕🙏 I'm fortunate to be able to have a beta-blocker to slow down my heart.

      • grp

        743d

        @WWW thank you for your reply. I let my son read it. Hope it will open his eyes and do something. He is 22.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion